Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Hip pain, took cortisone injection, had muscle spasm, cannot have hip replacement as she has breathing trouble. Suggestion?

Hi doctor, my mum had a cortisone injection in her hip 6 months ago to relieve her pain but what happened no one has been able to explain. She walked out without pain in her hip but she had a muscle spasm during the procedure and consequently has 2 broken ribs. She is suffering pain in area still and she cannot have her hip replacement as she has trouble breathing. She has had a bone scan which found the second rib fracture. She is so frustrated as there seems to be no explanation. Any advice would help
Asked On : Thu, 17 Oct 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

From the information provided, she probably had fracture of the ribs due to sudden muscles' spasm or due to fall (you have not mentioned about her age or if she had ever had a fall after cortisone injection).

Normally, nothing is done to unite the ribs' fragments: they reunite on their own. However, under the circumstances, a surgery to unite the ribs pieces and keep them together with the help of staples can be done. Your surgeon will be able to guide you on this procedure.

As far as the hip pain is concerned, it may be due to either severe osteoarthritis or mild fracture of the upper end of thigh bone/ or pelvic bone of the joint. An MRI of hip joint would reveal the exact cause of the persisting pain in hip.

Consult your doctor who knows what is best for you.

Dr. Rakesh Karanwal
Answered: Thu, 17 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor